MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ALL POLY CONSTRAINED INSERT 50MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH ALL POLY CONSTRAINED INSERT 50MM; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Catalog Number 69-2850
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Injury (2348)
Date of Event 07/22/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.This is the second complaint of this nature for the lot referenced.If additional information is received, it will be provided in a supplemental report upon completion of the investigation.Device not available.
 
Event or Problem Description
This patient dislocated again on the ward on the 22nd.Again the constrained acetabular liner appeared disassociated on x-ray.A revision hip was performed today (the last revision performed by a (previous doctor and he is on annual leave).The device was reassembled (pushing the large ball past the retaining ring to relocate into the liner).A form of dacron sling was used to prevent end of range impingement of the hip stem neck on the constrained liner.The dr.Has allowed plain x-rays and intro- operative pictures to be sent but the operative notes are not available.
 
Additional Manufacturer Narrative
An event regarding disassociation involving a trident liner was reported.The event was confirmed by x-ray and intra-operative photos.Method & results: product evaluation and results: the reported device was not returned however intraoperative photographs were provided for review.The photographs note that the constrained liner was in situ.The bipolar head appears to be disassociated from the poly liner with metal locking ring.Medical records received and evaluation: a review of the provided medical records by a clinical consultant stated the following comment: "one undated x-ray and intraop photos confirms disassociation of constrained liner, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components." product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: the intraoperative photographs showed that the constrained liner was in situ.The bipolar head appears to be disassociated from the poly liner with metal locking ring.A review of the provided medical records by a clinical consultant revealed that "one undated x-ray and intraop photos confirms disassociation of constrained liner, need additional information; primary and revision operative reports, clinical and past medical history, additional serial dated x-rays and examination of explanted components." the exact cause of the event could not be determined because insufficient information was provided.Further information such as primary and revision operative reports, clinical and past medical history, and additional serial dated x-rays are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
ALL POLY CONSTRAINED INSERT 50MM
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key8917326
Report Number0002249697-2019-02930
Device Sequence Number11247302
Product Code KWZ
UDI-Device Identifier07613327025477
UDI-Public07613327025477
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K061654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Catalogue Number69-2850
Device Lot NumberE7812V
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/25/2019
Supplement Date Received by Manufacturer09/23/2019
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date10/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;